Alert archive / Tennessee / Flash Flood Warnings in 2005
Flash Flood Warning 30, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 19, 2005, 6:34 PM CDT for Tipton County, Tennessee. It was in force for 116 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2005, 6:34 PM CDT (23:34 UTC)
- Expired
- Jul 19, 2005, 8:30 PM CDT
- In force
- 116 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Tipton County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 7:30 PM CDT | FLASH FLOOD | Atoka, TN | SEVERAL ROADS AND FIELDS WERE FLOODED IN ATOKA AND MASON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 56 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.6 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1451 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 795 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMEG 192336 FFWMEG TNC167-200130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN ISSUED BY NATIONAL WEATHER SERVICE LITTLE ROCK AR 634 PM CDT TUE JUL 19 2005 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... TIPTON COUNTY IN SOUTHWEST TENNESSEE * UNTIL 830 PM CDT * DOPPLER RADAR INDICATES THUNDERSTORMS WITH VERY HEAVY RAIN IN TIPTON COUNTY. WATER WAS REPORTED OVER THE ROAD ON U.S. HIGHWAY 51 IN COVINGTON. LITTLE MOVEMENT WAS INDICATED. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF MOVING WATER TO CARRY A VEHICLE DOWNSTREAM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MEMPHIS. LAT...LON 3559 8949 3543 8951 3541 8995 3558 8991 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 2:17 PM CDT, 4 hours 17 minutes earlier.
Area forecast discussion, Jul 19, 2:17 PM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 217 PM CDT TUE JUL 19 2005 .DISCUSSION... SCATTERED THUNDERSTORMS FORMED LATE THIS MORNING IN WEST TENNESSEE ALONG THE TENNESSEE RIVER. THESE THUNDERSTORMS EXTENDED NORTHEAST INTO CENTRAL AND EAST TENNESSEE. ADDITIONAL THUNDERSTORMS HAVE SINCE FIRED FARTHER SOUTH ACROSS PARTS OF NORTHEAST MISSISSIPPI. BACK TO THE WEST THUNDERSTORMS HAVE DEVELOPED AS WELL. A LARGE SCALE UPPER LEVEL RIDGE HAS ANCHORED ITSELF ACROSS THE WESTERN U.S. THIS HAS PRODUCED RECORD HEAT ACROSS THE DESERT SOUTHWEST. AS A RESULT...THE FLOW OVER THE MID SOUTH REGION HAS BEEN WEAK. THIS HAS CAUSED THUNDERSTORMS TO MOVE VERY SLOW AND PRODUCE LOCALLY HEAVY RAIN. WITH A WEAK BOUNDARY IN THE AREA AND A NARROW BAND OF MID/UPPER LEVEL MOISTURE...THUNDERSTORMS WILL CONTINUE TO AFFECT THE REGION. EXPECT MOST AREAS TO SEE A CHANCE OF RAIN THIS AFTERNOON AND THROUGH THE NIGHT. BY WEDNESDAY...THUNDERSTORMS WILL BE LIKELY FOR MOST LOCATIONS...ESPECIALLY IN THE AFTERNOON. DAYTIME HIGH TEMPERATURES WILL BE SIMILAR TO TEMPS TODAY. THE CHANCES FOR RAIN WILL SLOWLY COME TO AN END BY SATURDAY. THIS WILL BE IN RESPONSE TO THE UPPER LEVEL RIDGE OUT WEST...BUILDING FARTHER EAST. AS IT APPROACHES THE MISSISSIPPI VALLEY TEMPERATURES WILL RETURN TO THE UPPER 90S TO NEAR 100. HEAT INDICES BY FRIDAY AFTERNOON WILL BEGIN TO REACH DANGEROUS LEVELS. THE HEAT WILL CONTINUE THROUGH THE WEEKEND. AS THE UPPER RIDGE AXIS SHIFTS EAST...RETURN FLOW OF MOISTURE WILL BE POSSIBLE. LOOK FOR AFTERNOON THUNDERSTORMS TO RETURN TO THE REGION BY MID WEEK NEXT WEEK. && .MEG WATCHES/WARNINGS/ADVISORIES AR...NONE. MO...NONE. MS...NONE. TN...NONE. AC
Hazardous weather outlook, Jul 19, 3:35 AM CDT, 14 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 335 AM CDT TUE JUL 19 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-201000- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 335 AM CDT TUE JUL 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY. THE THUNDERSTORMS ARE EXPECTED TO MOVE SLOWLY TODAY. AS A RESULT...THERE IS A THREAT FOR LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN... A HOT AIR MASS IS EXPECTED TO MOVE OVER THE REGION ON FRIDAY AND LAST THROUGH THE WEEKEND. TEMPERATURES ARE EXPECTED TO CLIMB INTO THE UPPER 90S TO AROUND 100 DURING THIS TIME. HEAT INDICIES COULD BE NEAR 105 DEGREES. ANYBODY WITH OUTDOOR ACTIVITIES PLANNED SHOULD PREPARE FOR THE HEAT. THIS INCLUDES THE ELDERLY...THOSE WITH HEALTH PROBLEMS AND THOSE WITHOUT AIR CONDITIONING. A HEAT ADVISORY MIGHT BE ISSUED THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jul 19, 3:45 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
345 PM CDT TUE JUL 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG 5 S JACKSON 35.56N 88.83W
07/19/2005 MADISON TN EMERGENCY MNGR
SHED BLOWN OFF FOUNDATION, OLD CHURCH DAMAGED, AND
SEVERAL TREES DOWN JUST SOUTH OF PERRY SWITCH RD
&&
JFBThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 4:28 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 32 min |
| Jul 19, 4:44 PM CDT | Flash Flood Warning | MEG | Shelby | 2 hr |
| Jul 19, 5:36 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 24 min |
Nearby
Flash Flood Warnings in Tennessee, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.